Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2019  |  Volume : 32  |  Issue : 4  |  Page : 1436-1440

Intraocular pressure changes after repeated ranibizumab injection


1 Department of Ophthalmology, Faculty of Medicine, Menoufia University, Menoufia, Shebin El-Kom, Egypt
2 Department of Ophthalmology, Kalawon Hospital, Nasr City, Cairo, Egypt

Correspondence Address:
Ahmed S Elesawy
Nasr City, Cairo
Egypt
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/mmj.mmj_270_18

Rights and Permissions

Objective The aim was to evaluate early changes of intraocular pressure (IOP) after repeated ranibizumab (Lucentis) injection. Background Ranibizumab is widely used in the treatment of macular edema and choroidal neovascularization. Screening should be frequently done to avoid its adverse effect. Materials and methods A prospective noncomparative case series study was conducted at Menoufia and Kalawoon hospitals, where patients were subjected to intravitreal injection of ranibizumab (Lucentis) for early IOP changes. IOP was measured with a Goldman tonometer before injection, after 30 min, after 1 day, and after 1 week of injection. Results At every time of injection, there was a highly significant difference in IOP measured at 30 min after injection (P < 0.001). However, there was no significant difference measured after 1 day (P = 0.91) and after 1 week of injection (P = 0.56). In repeated intravitreal ranibizumab injection comparison of preoperative, 30 min, 1 day, and 1 week after injection correspondingly, we found no significant difference in IOP measured between first and second injection in preoperative, 30 min, 1 day, and 1 week after injection (P = 0.11, 0.36, 0.17, and 0.26, respectively). However, there was a significant difference in IOP measured between first and third injections regarding preoperative, 30 min, 1 day, and 1 week after injection (P = 0.3, 0.2, 0.1, and 0.3, respectively). Conclusion Ranibizumab injected intravitreally causes a significant transient rise of IOP. The rise is transient for 24 h and normalizes after that.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed172    
    Printed5    
    Emailed0    
    PDF Downloaded23    
    Comments [Add]    

Recommend this journal